Alert archive / North Dakota / Tornado Warnings in 2008

Tornado Warning 38, NWS Bismarck, ND

July 28, 2008Burleigh County, McLean County, Oliver County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jul 28, 2008, 8:42 PM CDT for Burleigh County, McLean County, Oliver County, North Dakota. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2008, 8:42 PM CDT (01:42 UTC)
Expired
Jul 28, 2008, 9:45 PM CDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Burleigh County, ND, McLean County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 54 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:58 PM CDTFUNNEL CLOUD4 S Sanger, ND
Jul 28, 9:25 PM CDTHAIL 0.5Hensler, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 7:34 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.7 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2008-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2008-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4093 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
4.8
Supercell composite
26.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KBIS 290142
TORBIS
NDC015-055-065-290245-
/O.NEW.KBIS.TO.W.0038.080729T0142Z-080729T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
842 PM CDT MON JUL 28 2008

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTH CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 945 PM CDT

* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SANGER...OR
  28 MILES NORTHWEST OF BISMARCK...MOVING SOUTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  PRICE AND 9 MILES SOUTHWEST OF WILTON BY 855 PM CDT...
  BALDWIN BY 910 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4699 10106 4722 10136 4724 10135 4725 10126
      4727 10126 4730 10132 4733 10130 4733 10115
      4714 10052 4699 10081
TIME...MOT...LOC 0142Z 309DEG 30KT 4714 10105

$$

HEINERT
4 follow-up statements
000 
WWUS53 KBIS 290152
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
852 PM CDT MON JUL 28 2008

NDC015-055-065-290245-
/O.CON.KBIS.TO.W.0038.000000T0000Z-080729T0245Z/
MCLEAN ND-BURLEIGH ND-OLIVER ND-
851 PM CDT MON JUL 28 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EASTERN
OLIVER...WEST CENTRAL BURLEIGH AND EXTREME SOUTHEASTERN MCLEAN
COUNTIES...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
TORNADIC THUNDERSTORM WAS LOCATED NEAR SANGER...OR 26 MILES 
NORTHWEST OF BISMARCK...MOVING SOUTHEAST AT 27 MPH.

THE TORNADO WILL BE NEAR...
  PRICE BY 900 PM CDT...
  8 MILES SOUTHWEST OF WILTON BY 905 PM CDT...
  BALDWIN BY 920 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL TO TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4717 10126 4725 10125 4729 10108 4721 10081
      4721 10076 4716 10062 4716 10056 4714 10053
      4699 10081 4699 10106
TIME...MOT...LOC 0151Z 310DEG 23KT 4713 10099

$$

HEINERT
000 
WWUS53 KBIS 290202
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT MON JUL 28 2008

NDC015-055-065-290245-
/O.CON.KBIS.TO.W.0038.000000T0000Z-080729T0245Z/
MCLEAN ND-BURLEIGH ND-OLIVER ND-
901 PM CDT MON JUL 28 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST
CENTRAL OLIVER...WEST CENTRAL BURLEIGH AND EXTREME SOUTHEASTERN
MCLEAN COUNTIES...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
TORNADIC THUNDERSTORM WAS LOCATED NEAR PRICE...OR 24 MILES NORTH OF 
BISMARCK...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  WILTON BY 910 PM CDT...
  BALDWIN BY 920 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL TO TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A DISTINCT FUNNEL CLOUD WAS SPOTTED 4 MILES SOUTH OF SANGER AT 900 
PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4703 10097 4712 10111 4723 10101 4721 10076
      4716 10062 4716 10056 4714 10053 4699 10081
TIME...MOT...LOC 0201Z 297DEG 26KT 4712 10089

$$

HEINERT
000 
WWUS53 KBIS 290208
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
908 PM CDT MON JUL 28 2008

NDC055-290217-
/O.CAN.KBIS.TO.W.0038.000000T0000Z-080729T0245Z/
MCLEAN ND-
907 PM CDT MON JUL 28 2008

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN MCLEAN COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4703 10097 4707 10101 4717 10092 4717 10088
      4716 10088 4716 10076 4717 10075 4712 10060
      4699 10081
TIME...MOT...LOC 0207Z 300DEG 23KT 4708 10083

$$

NDC015-065-290245-
/O.CON.KBIS.TO.W.0038.000000T0000Z-080729T0245Z/
BURLEIGH ND-OLIVER ND-
907 PM CDT MON JUL 28 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST
CENTRAL OLIVER AND WEST CENTRAL BURLEIGH COUNTIES...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PRICE...OR 19
MILES NORTH OF BISMARCK...MOVING SOUTHEAST AT 26 MPH.

THE TORNADO WILL BE NEAR...
  PRICE NOW...
  BALDWIN AROUND 912 PM CDT...
  RURAL WESTERN BURLEIGH COUNTY AT 920 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4703 10097 4707 10101 4717 10092 4717 10088
      4716 10088 4716 10076 4717 10075 4712 10060
      4699 10081
TIME...MOT...LOC 0207Z 300DEG 23KT 4708 10083

$$

HEINERT
000 
WWUS53 KBIS 290240
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
940 PM CDT MON JUL 28 2008

NDC015-065-290249-
/O.EXP.KBIS.TO.W.0038.000000T0000Z-080729T0245Z/
BURLEIGH ND-OLIVER ND-
939 PM CDT MON JUL 28 2008

...THE TORNADO WARNING FOR EAST CENTRAL OLIVER AND WEST CENTRAL 
BURLEIGH COUNTIES WILL EXPIRE AT 945 PM CDT...

A TORNADO WARNING FOR CENTRAL BURLEIGH COUNTY REMAINS IN EFFECT 
UNTIL 945 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4703 10097 4707 10101 4717 10092 4717 10088
      4716 10088 4716 10076 4717 10075 4712 10060
      4699 10081
TIME...MOT...LOC 0239Z 300DEG 23KT 4698 10057

$$

HEINERT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 28, 3:50 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 28, 3:50 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT MON JUL 28 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
CONVECTIVE POTENTIAL A BIT UNCERTAIN THIS EVENING AS EARLY MORNING
MCS TRACKED ACROSS THE WEST AND NORTH. IT APPEARS THE SOUTHWEST
SHOULD BE ABLE TO BE TAPPED FOR DEEP SURFACED BASED CONVECTION THIS
EVENING AND TRACK EAST SOUTHEAST ACROSS SOUTHERN NORTH DAKOTA. THIS
WILL BE THE FOCUS FOR THE CURRENT FORECAST. PLACED THE SEVERE
WEATHER THREAT ACROSS SOUTHERN NORTH DAKOTA FOR THE EVENING AND
TAPERED THE THUNDERSTORMS CHANCES DOWN AFTER MIDNIGHT. ON TUESDAY I
DOWNPLAYED THE PRECIP CHANCES AS BUILDING H5 RIDGE SHUTS DOWN
CONVECTIVE POTENTIAL BUT KEEPS TEMPS WARM TUESDAY AND WEDNESDAY.
NEXT CHC FOR PRECIP WILL BE WEDNESDAY AND THURSDAY AS SHORTWAVE
TROUGH FLATTENS RIDGE.

.LONG TERM...FRIDAY THROUGH MONDAY...
PERSISTENT ACTIVE WEATHER PATTERN THROUGH THE EXTENDED PERIOD
DEPICTED BY BOTH THE GFS AND ECMWF. THUS WE HAVE OFF AND ON CHANCES
FOR THUNDER WITH NEAR TO SLIGHTLY ABOVE SEASONAL TEMPERATURES.
WARMEST TEMPS WILL BE FRIDAY AND SATURDAY...WITH COOLER TEMPS SUNDAY
AND MONDAY.

&&

.AVIATION...
A TROUGH OF LOW PRESSURE AND AN UPPER LEVEL SHORT WAVE WILL CONTINUE
TO SLIDE EAST ACROSS THE LOCAL REGION TODAY AND THIS EVENING...AND
WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT OVER THE NEXT SEVERAL
HOURS. THERE IS UNCERTAINTY OF THE EXACT PLACEMENT OF ANY STORMS
THAT DO DEVELOP DUE TO EARLIER MORNING CONVECTION AND A WEAK CAPPING
LAYER IN PLACE. ATTM THE BEST AREA FOR SURFACE BASED STORMS LOOKS TO
BE ACROSS SOUTHWEST ND...THEN EXPANDING INTO LARGER AERIAL COVERAGE
LATER THIS EVENING. VERY POSSIBLE THAT ONLY A FEW ISOLATED STORMS
WILL DEVELOP AS WELL.

OVERALL WILL HAVE VFR FLYING CONDITIONS REST OF THIS AFTERNOON AND
EVENING WITH ISOLATED AND SHORT LIVED MVFR-IFR CIGS AND VIS IN ANY
HEAVIER TSRA. NUMERICAL GUIDANCE ALSO INDICATES AREAS OF FOG
DEVELOPING AFTER MIDNIGHT TONIGHT OVER CENTRAL ND (MOT...JMS AND BIS
TAF SITES.)

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WAA/NH
Hazardous weather outlook, Jul 28, 4:20 AM CDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
420 AM CDT MON JUL 28 2008

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
420 AM CDT MON JUL 28 2008 /320 AM MDT MON JUL 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SURFACE LOW PRESSURE TROUGH AND COLD FRONT WILL MAKE THEIR WAY
ACROSS THE STATE TODAY AND TONIGHT. THERE IS A CHANCE OF
THUNDERSTORMS THROUGH THE PERIOD. THE AIRMASS IS POTENTIALLY
UNSTABLE WITH HIGH CAPES AND HIGH PRECIPITABLE WATER. SEVERE
THUNDERSTORMS ARE LIKELY ALONG WITH HEAVY RAIN. IN ADDITION...A
STATIONARY FRONT IN NEBRASKA WILL MOVE NORTH INTO NORTHEAST SOUTH
DAKOTA THIS AFTERNOON AS A WARM FRONT. DEPENDING ON WHERE IT IS
LOCATED THIS AFTERNOON...THERE IS POTENTIAL FOR TRAIN
THUNDERSTORMS AND HEAVY RAIN NORTH OF THE FRONT. IN ADDITION
INCREASED SHEAR NORTH OF THE WARM FRONT INCREASES THE POTENTIAL
FOR TORNADIC ACTIVITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS YET ANOTHER LOW
PRESSURE SYSTEM MOVES ACROSS THE REGION. THUNDERSTORMS ARE ALSO
POSSIBLE ON THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 28, 7:39 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             10 N ZAP                47.43N 101.92W
07/28/2008  E1.00 INCH       MERCER             ND   TRAINED SPOTTER

            LASTED ABOUT 2 MINUTES

&&

NHEINERT
Local storm report, Jul 28, 8:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
810 PM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             STANTON                 47.32N 101.38W
07/28/2008  E2.00 INCH       MERCER             ND   TRAINED SPOTTER

            STILL HAILING.

&&

NHEINERT
Local storm report, Jul 28, 8:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
817 PM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             9 NE HAZEN              47.39N 101.49W
07/28/2008  E0.25 INCH       MERCER             ND   TRAINED SPOTTER

            LASTED 5 MINUTES

&&

PAYD
Local storm report, Jul 28, 8:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
818 PM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             STANTON                 47.32N 101.38W
07/28/2008  E2.00 INCH       MERCER             ND   TRAINED SPOTTER

&&

PAYD
Local storm report, Jul 28, 8:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             STANTON                 47.32N 101.38W
07/28/2008  E2.00 INCH       MERCER             ND   TRAINED SPOTTER

&&

PAYD
Local storm report, Jul 28, 8:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             7 N STANTON             47.42N 101.38W
07/28/2008  E0.88 INCH       MCLEAN             ND   TRAINED SPOTTER

            LASTED 10 MINUTES

&&

PAYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:10 PM CDTSevere Thunderstorm WarningBISMercer65 min
Jul 28, 7:14 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer61 min
Jul 28, 7:39 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan51 min
Jul 28, 7:51 PM CDTSevere Thunderstorm WarningBISMorton54 min
Jul 28, 7:56 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver49 min
Jul 28, 7:58 PM CDTTornado WarningBISEmmons, Kidder, Logan32 min
Jul 28, 8:26 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan49 min
Jul 28, 8:33 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer12 min
Jul 28, 8:41 PM CDTAreal Flood AdvisoryBISLogan3 hr
Jul 28, 9:08 PM CDTTornado WarningBISLogan37 min
Jul 28, 9:13 PM CDTSevere Thunderstorm WarningBISLogan, McIntosh47 min
Jul 28, 9:16 PM CDTSevere Thunderstorm WarningBISBurleigh, Oliver59 min
Jul 28, 9:17 PM CDTTornado WarningBISBurleigh28 min
Jul 28, 9:28 PM CDTTornado WarningBISLogan, McIntosh32 min
Jul 28, 9:46 PM CDTTornado WarningBISBurleigh29 min
Jul 28, 9:48 PM CDTTornado WarningBISLogan, McIntosh27 min
Jul 28, 9:54 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh51 min
Jul 28, 10:07 PM CDTSevere Thunderstorm WarningBISBottineau40 min
Jul 28, 10:13 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan15 min
Jul 28, 10:40 PM CDTSevere Thunderstorm WarningBISDickey, McIntosh65 min
Jul 28, 10:42 PM CDTSevere Thunderstorm WarningBISRolette53 min
Jul 28, 10:42 PM CDTTornado WarningBISDickey, McIntosh33 min

Nearby

Tornado Warnings in North Dakota, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.